MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 357.418
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation but has not been received yet.Reporter is synthes sales representative.Facility name, and address were not provided.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 patient underwent a trochanteric fixation nail (tfn) insertion procedure.During the surgery, the helical blade would not go through the nail.The surgeon attempted to insert the helical blade multiple times.However, the blade would not go through the nail.The surgeon finally decided to change the insertion handle and connecting screw and was able to successfully insert the helical blade.A second helical blade was used as the first helical blade was scratched from trying to insert it.There was a two-hour surgical delay.The surgery was completed successfully with satisfactory patient outcome.Concomitant device reported: tfn nail (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) percutaneous insertion handle f/trochanteric fixation nails.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Part: 357.418; lot: 8117603; manufacturing site: (b)(4); release to warehouse date: (b)(6) 2013.The device history record shows this lot of 27 pieces was processed through the normal manufacturing and inspection operations.A nonconformance record (ncr) was generated during production.This ncr documented an exceptional release after special review by responsible product development (pd) which has no influence on reported issue.Ncr was generated during production.This ncr documented an exceptional release after special review by responsible pd which has no influence on reported issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7774362
Report Number2939274-2018-53277
Device Sequence Number1391910
Product Code LXH
UDI-Device Identifier10886982196415
UDI-Public(01)10886982196415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.418
Device Lot Number8117603
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1